Florida, 2008

Heavy Rain in Florida, June 26, 2008

June 26, 2008 · NWS MLB · 1 event in 1 county or zone

Coastal thunderstorms produced heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Coastal thunderstorms produced heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 9:22 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 9:22 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1022 AM EDT THU JUN 26 2008

.DISCUSSION...
VERY UNSTABLE AIRMASS REMAINS OVER THE FL PENINSULA WITH RELATIVELY
STEEP LAPSE RATES THRU THE H90-H70 LYR.  MODIFIED KXMR SOUNDING
INDICATE MAX CAPE VALUES 4500-5000 J/KG AND LIFTED INDICES BETWEEN
-9C AND -10C THIS AFTN.  PW VALUES 1.8-1.9 WILL PROVIDE PLENTY OF
MOISTURE FOR STORM DEVELOPMENT...WHILE A LIGHT S/SERLY WILL ALLOW
THE EAST COAST SEA BREEZE TO FORM EARLY AND PUSH WELL INLAND.  STORM
MOTION WILL BE N/NE 10MPH.

SCT SHRAS/ISOLD TSRAS ALREADY DVLPG ALONG THE SEABREEZE...AND STORM
POTENTIAL THRU THE REST OF THE DAY LOOKS QUITE GOOD. WILL UPDATE THE
FCST TO INCREASE POPS AREAWIDE...LIKELY OVER THE INTERIOR AND
NORTH/CENTRAL COASTAL COUNTIES...SCT OVER THE SRN COASTAL COUNTIES.

&&

.AVIATION...
SCT MVFR SHRAS/ISOLD IFR TSRA DVLPG AREA WIDE THRU 18Z CONTG THRU
00Z...STORM MOTION N/NE 10-15KTS. SHRA/TSRA ACTIVITY ENDING BTWN
00Z-02Z.

&&

.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES.  DLM ATLC RIDGE AXIS OVER THE
CENTRAL PENINSULA WILL GENERATE A LIGHT S/SERLY BREEZE OVER THE
COASTAL WATERS THROUGH TONIGHT. ISOLATED STORMS THRU EARLY
AFTN...THEN A CHANCE FOR OFFSHORE MOVING STORMS FROM THE CAPE NWD
THIS AFTN.  SEAS 1-3FT NEARSHORE...2-4FT OFFSHORE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDI
Hazardous weather outlook, Jun 26, 3:44 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT THU JUN 26 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
444 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ANOTHER DAY WITH
SCATTERED STORMS TYPICAL OF THE WET SEASON IN CENTRAL FLORIDA.
STORMS SHOULD INITIATE ALONG THE EAST COAST SEA BREEZE DURING THE
EARLY TO MID AFTERNOON AND GRADUALLY BUILD INLAND WHILE INCREASING
IN COVERAGE AND INTENSITY. COOL TEMPERATURES ALOFT WILL LEAD TO A
FEW STRONG TO SEVERE STORMS WITH THE GREATEST THREAT BEING
LIGHTNING. ONE OR TWO STORMS COULD ALSO PRODUCE LARGE HAIL AND
DAMAGING WINDS...ESPECIALLY ACROSS INTERIOR SECTIONS ALONG AND
WEST OF INTERSTATE 4.

...FLOOD IMPACT...
A SLOW NORTHWARD STORM MOTION WILL ALLOW FOR RAINFALL AMOUNTS OF
2 TO 3 INCHES IN A FEW STRONG STORMS. THIS WOULD CAUSE PONDING OF
WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS THAT DEVELOP ON THE EAST COAST SEA BREEZE MAY AFFECT
THE INTRACOASTAL WATERS...MAINLY FROM CAPE CANAVERAL NORTHWARD. A
FEW COULD EVEN PUSH JUST OFFSHORE IN VOLUSIA COUNTY. WIND GUSTS
OF 30 TO 35 KNOTS AND FREQUENT LIGHTNING WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXPECT AFTERNOON AND EARLY EVENING LIGHTNING STORMS EACH DAY. SLOW
STORM MOVEMENT RAISES THE RISK OF LOCALIZED FLOODING. COOLER
TEMPERATURES ALOFT WILL PRODUCE AN INCREASED RISK OF STRONG STORMS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY TODAY.

LASCODY

In the hours before

Special weather statement, Jun 26, 12:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT THU JUN 26 2008

FLZ058-059-261815-
OKEECHOBEE-ST. LUCIE-
135 PM EDT THU JUN 26 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN OKEECHOBEE COUNTY...ST.
LUCIE COUNTY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORMS 7 MILES SOUTHWEST OF SAINT LUCIE AIRPORT...MOVING NORTH
AT 5 MPH. ANOTHER STORM IS LOCATED NORTH OF OKEECHOBEE MOVING NORTH
AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LAKEWOOD PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Martin

When
June 26, 1:00 PM EST to 2:00 PM EST
Where
Martin County, Jensen Beach
Reported by
Trained Spotter
Coordinates
27.250, -80.230

Spotters reported 4 inches of rain in less than an hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121376.